U.S. doctors online nowAsk doctors free
A 36-year-old member asked:

Can any doc explain if you get pms symptoms from just withdrawal bleeding?

1 doctor answer1 doctor weighed in
Dr. Nancy Abdelmalak
Psychiatry 12 years experience
Yes: Withdrawal bleeding is the bleeding any woman gets while using any hormonal birth control method such as the pill, the patch, a course of progesterone, or nuvaring. It usually occurs whenever the person is not getting any hormones from the birth control method (usually 4th week). So withdrawal bleeding is caused by change in hormonal levels which can lead to PMS symptoms.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 1, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.